MAUDE Adverse Event Report: RELIANCE MEDICAL SYSTEMS RELIANCE ANTERIOR CERVICAL PLATE SYSTEM; RACP COVER PLATE ASSEMBLY

RELIANCE MEDICAL SYSTEMS RELIANCE ANTERIOR CERVICAL PLATE SYSTEM; RACP COVER PLATE ASSEMBLY
Model Number 4-01-001
Medical Device Problem Code Bent (1059)
Health Effect - Clinical Code Pain (1994)
Type of Reportable Event Malfunction
Event or Problem Description
Reliance cover plate assembly is part of the reliance anterior cervical plate system.Reliance medical systems was made aware of the complaint tuesday, (b)(6) 2017 via text message from field rep.(b)(6).Implantation of device was performed (b)(6) 2017 by dr.(b)(6) at (b)(6) hospital.Patient fell at home two months before revision surgery.Patient didn't come in to get his neck checked out until a week before the revision surgery.Patient reported having pain in neck.Senior engineer at reliance medical systems reviewed the returned cover plate assembly.He stated, "when the cervical bone screws backed out of the vertebral body, they pushed the cover plate away from the cervical plate.This bent the cover plate and damaged the locking screw for the cover plate.However, both the locking screw and the cover plate remained intact, and the cervical bone screws remained partially embedded in the vertebral body." revision surgery was performed by the same physician on (b)(6) 2017 at the same hospital.

Brand Name
RELIANCE ANTERIOR CERVICAL PLATE SYSTEM
Common Device Name
RACP COVER PLATE ASSEMBLY
Manufacturer (Section D)
RELIANCE MEDICAL SYSTEMS
545 west 500 south, ste 100
bountiful UT 84010
MDR Report Key7207258
Report Number3006088942-2017-00003
Device Sequence Number19061874
Product Code KWQ
UDI-Device Identifier00842566102275
UDI-Public00842566102275
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
K140742
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2017
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 01/12/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Model Number4-01-001
Device Lot NumberCT14K080
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/11/2018
Was the Report Sent to FDA? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/11/2018
Initial Report FDA Received Date01/19/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age56 YR